|HIV and Allergic reactions
Sep 15, 2001
Does HIV make one more prone to being allergic to drugs. My daughter has been positive for 7 years and now has a cd4 count of 114. She had surgery a few months ago and has had 3 or 4 infections since then. She was put on an antibiotic and had a severe allergic reaction requiring hospitalization for a day. They gave her a different antibiotic to start the following day and she had another severe allegic reaction requiring emergency treatment (difficulty breathing severe welts, red skin and swelling). They did start her on a third one before being released from the hospital and she did okay. She never had any allergy to anything before this.
Response from Dr. Feinberg
It's a good question to which there is not a clear answer. I have taken care of patients who have reactions to many different classes of antibiotics, which is unusual. But there is no mechanism that adequately explains why this would be so at the present time.
CMV and breast feeding
OI or allergy
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.